MAUDE Adverse Event Report: WELCH ALLYN, INC. GS 777 WALL TRANSFORMER; STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC

WELCH ALLYN, INC. GS 777 WALL TRANSFORMER; STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC
Model Number 77710-71M
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gs 777 wall transformer is intended to provide power to welch allyn 3.5v instruments.The device powers two instrument handles, onto which welch allyn 3.5v diagnostic instrument heads can be attached.These diagnostic instrument heads include the welch allyn otoscope, opthalmoscope and episcope.The wall transformer can be used alone, or as part of the gs 777 integrated wall system (iws), which incorporates other welch allyn devices, such as the suretemp thermometer, spot vital signs monitor and the probp 3400 and the aneroid blood pressure gauge.The power cord was not returned for investigation and therefore a root cause of the failure of the power cord could not be confirmed.There was no patient impact or injury reported however as the root cause of the power cord failure could not be confirmed hillrom is cautiously reporting this event.
 
Event or Problem Description
Customer reported physical damage.The gs 777 transformer power cord caught on fire.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint #: (b)(4).

Brand Name
GS 777 WALL TRANSFORMER
Common Device Name
STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key17346498
Report Number1316463-2023-00163
Device Sequence Number12497959
Product Code HMF
UDI-Device Identifier00732094067569
UDI-Public732094067569
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number77710-71M
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown